This is my first blog post for this condition that I have. If you read my about page, you would get more background information on the issues with my eyes. This past Thursday, I went to my eye doctor because my eyes have been paining a lot especially in the mornings. I know that I have dry eyes because that is what he told me in March when I went for my annual checkup. He’d given me some eye gel drops and I had to use them twice a day- more if I needed to. He said that I had to use them for two months because it may be allergies that were causing the eyes to dry out. If I wasn’t better, I was to let him know. The gel did help some though the one he gave me were very thick and the ones that I purchased from the pharmacy were runny. They dropped like tears instead of gel. Funny because it was the very same label as the sample the doctor gave me.
Anyway, I started to have lots of dryness lately. My eyes would get red sometimes and I would feel my eyeballs hurting. Sometimes, I feel as if I needed a wet rag to put over my eyes to soothe them. I also had some change to my vision. I was not seeing as clearly even with glasses on. When I went back to the doctor, he did that ultraviolet light test over my eyes to check for damage and he said that there were surface damage on my eyes especially the right one. He prescribed the steroid eyedrops which I have to use twice a day for a month and then recommended the Blink eye gel which I can use four times a day.
This was three days ago (Thursday 8th September, 2016). My eyes are still hurting. I have been using the eyedrops and the steroid ones were making me gag somewhat because I could taste the medicine a few minutes afterwards. I thought it was weird. Last night I searched the internet and found out that I was not alone in that area. It seems as if some eyedrops affect certain people that way. There seems to be some trick in avoiding that by pressing the tear ducts so that the draining would not go down the sinus passage.
On Friday, I went out to the grocery to get some stuff and the heat was awful. I came home with my eyes hurting. Yesterday, we had to go to an all day volleyball tournament. I took my drops with me. With the loud screams and cheers, my head hurt quite a bit. I wished that I could have laid down for a bit. I had taken my camera with me and took out quite a few pictures. I am a passionate hobby photographer. Not sure how much that hurt my eyes but I did enjoy taking out the shots of our team. Though my eyes hurt a bit, I did spend some time last night editing a few photos.
Today, I woke up with the dryness and pain in my eyes. It was around 6:15 a.m. I used the Blink drops because it did not make twelve hours to use the steroid drops. I took both of them to church this morning. During the Sunday School lesson, I used the steroid drops and got the usual taste in the back of my throat. We came home and the feeling is still there. It feels as if there is pressure around my eyes. After eating lunch and staying at the computer for just a short time, I went and laid down and finally got a little snooze. Right now, I am not feeling any pains but rather pressure around my eyes from under my eyebrows to my upper cheekbones.
One thing that bothers me is that I’ve read that this steroid eyedrops is to be used for one week unless the doctor prescribed otherwise. I have to use it for 30 days. I hope that nothing works against me and that this helps because as far as I have read, the steroid drops can increase glaucoma and cause cataracts. I am a glaucoma suspect and I also have family members who have had cataracts. Sometimes, all this can be overwhelming and I just want to break down and cry. Being a Christian, I know that I can trust God for the strength I need to help me through this but sometimes it can be hard. I know that I am not alone. I am thankful for this. I am also thankful for the glaucoma group I have joined on Facebook. They are very supportive. I have learnt a lot from them since I joined a few months ago. God is good!